MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171031010
Medical Device Problem Codes Entrapment of Device (1212); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b - pro code (product code): fge, lit.G4 - premarket / 510(k): k103751, k110122.Detailed patient outcome information was not provided to bsc.A good faith effort was made to obtain the necessary information; however, no information has been obtained thus far.Should relevant additional details become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that device entrapment occurred.A 3.0 x 100, 135cm mustang balloon catheter was advanced for dilation.During the procedure, it was noted that the balloon became stuck on the jagwire and was very difficult to move or use.The balloon was pulled very hard, resulting to balloon damage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D2b - pro code (product code): fge, lit.G4 - premarket / 510(k): k103751, k110122.Detailed patient outcome information was not provided to bsc.A good faith effort was made to obtain the necessary information; however, no information has been obtained thus far.Should relevant additional details become available, a supplemental report will be submitted accordingly.The device was returned for detailed analysis.Upon visual and tactile inspection, the shaft was found to be stretched at multiple locations along its length, with additional kinking and accordioning noted.According to the mustang specifications, the catheter is designed to accommodate a 0.035-inch (0.89 mm) guidewire.However, during the investigation, a boston scientific 0.035-inch guidewire could not be advanced through the device due to the observed damage to the shaft.The specific guidewire used by the customer was not returned for further evaluation.A visual examination of the returned device revealed that the balloon had been inflated but was not refolded post-use.The timing of when the balloon was subjected to positive pressure is unknown.No defects or issues were identified with the balloon material or its structural integrity.Additionally, a visual assessment of the marker bands confirmed no abnormalities or damage.Finally, a comprehensive visual and tactile examination of the tip identified no damage or irregularities.This incident is reported as a device malfunction potentially impacting performance and safety due to the noted shaft deformation.Further investigation into the root cause of the shaft damage is warranted.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21989989
Report Number2124215-2025-26707
Device Sequence Number8388846
Product Code LIT
UDI-Device Identifier08714729794295
UDI-Public(01)08714729794295(17)260811(10)32203251
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Model NumberH74939171031010
Device Catalogue NumberH74939171031010
Device Lot Number0032203251
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown